Illinois, 2004

Hail in Illinois, July 22, 2004

July 22, 2004 · NWS LSX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 22, 3:00 AM CST, 10 hours 45 minutes earlier.

Area forecast discussion, Jul 22, 3:00 AM CST, 10 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
400 AM CDT THU JUL 22 2004

.DISCUSSION...
HOT AND HUMID WX ACRS CWA TODAY. KP HEAT ADVISORY FOR CNTRAL AND
EAST CENTRAL AND SOUTHEAST MO AND PORTION OF SOUTHWEST IL TIL 7PM
THIS EVE.

ETA AND GFS ARE IN AGRMENT IN PUSHING THE FRNT SOUTH OF STL BY
FRIDAY MORNING.  SCT SHWERS AND TSTMS WILL DELOP SOUTH OF THE
FRONT TODAY THROUGH FRIDAY NIGHT. LIS SHOWED STABLE AMS PUSHING
SOUTH FROM THE NE INTO OUR CWA ON FRIDAY AFTN. AT THIS TIME KP TSTMS
FOR ALL DAY FRIDAY,

LOOKING INTO THE EFP...BELOW NORMAL TEMPS ARE IN STORE ACRS THE AREA
SAT THROUGH MON AND TUES...A WARMING TREND WILL PUSH TEMPS IN THE
MID TO UPPER 80S BY WED AND THURSDAY.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY FOR CNTRL..SOUTHEAST AND EAST CNTRL MO TIL 7PM.
IL...HEAT ADVISORY FOR PTN OF SW IL TIL 7PM.

&&
Hazardous weather outlook, Jul 22, 4:30 AM CST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
530 AM CDT THU JUL 22 2004

ILZ095>097-MOZ018-019-026-027-034>036-231000-
ADAMS IL-BROWN-KNOX-LEWIS-MARION-MONROE-PIKE-PIKE IL-RALLS-SHELBY-
530 AM CDT THU JUL 22 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND
TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS
THE AREA TODAY AND TONIGHT...ALSO FEW OF THESE STORMS ARE
EXPECTED TO BECOME SEVERE...WITH STRONG WINDS AND HAIL BEING
THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL PERSIST
ON FRIDAY AS A COLD FRONT DROPS ACROSS THE AREA.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY TODAY AND TONIGHT.

ILZ058>060-098-099-MOZ041-042-050>052-231000-
AUDRAIN-BOONE-CALHOUN IL-CALLAWAY-GREENE IL-JERSEY IL-LINCOLN-
MACOUPIN IL-MONTGOMERY-MONTGOMERY IL-
530 AM CDT THU JUL 22 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND EAST
CENTRAL MISSOURI AND PORTIONS OF SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY REMAINS IN EFFECT THROUGH 7 PM THIS EVENING.
TEMPERATURES THIS AFTERNOON WILL CLIMB INTO THE LOWER TO MID 90S WITH
THE HEAT INDEX TO AROUND 105 DEGREES. COOLER AIR WILL PUT AN
END TO THE EXTREME CONDITIONS BY LATE TONIGHT INTO FRIDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE
AREA TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED ACROSS THE AREA...ALSO FEW OF THESE STORMS ARE EXPECTED
BECOME SEVERE...WITH STRONG WINDS AND HAIL BEING THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE CHANCE FOR THUNDERSTORMS WILL PERSIST ACROSS THE
REGION ON FRIDAY AS A COLD FRONT DROPS ACROSS THE
AREA.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION IS ANTICIPATED TODAY AND TONIGHT.

ILZ064-065-069-070-074-079-100>102-MOZ047>049-059>065-072>075-084-
085-099-231000-
BOND IL-CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-IRON-
JEFFERSON-MADISON-MADISON IL-MARION IL-MONITEAU-MONROE IL-OSAGE-
RANDOLPH IL-REYNOLDS-ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS-
ST LOUIS CITY-STE GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
530 AM CDT THU JUL 22 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
...EAST CENTRAL MISSOURI AND PORTIONS OF SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

HEAT ADVISORY IS IN EFFECT UNTIL 7 PM THIS EVENING...AS
TEMPERATURES WILL REACH THE MID 90S WITH THE HEAT INDEX
AROUND 105 DEGREES.

ALSO...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE
AREA TODAY AND TONIGHT.  AT THIS TIME STORMS ARE EXPECTED TO STAY
BELOW SEVERE LEVEL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS ON FRIDAY AND FRIDAY
NIGHT...AS A COLD FRONT DROPS ACROSS THE AREA.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

The radar

The Lincoln radar (KILX), 95 km away, was scanning. The volume nearest the first event began at 19:45 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Montgomery

When
July 22, 1:45 PM CST
Where
Montgomery County, Nokomis
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.300, -89.283

Storm spotters reported nickel size hail in Nokomis.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410892.